Alert archive / Washington / River Flood Warnings in 2020

River Flood Warning 2, NWS Spokane, WA

February 7, 2020Whitman County, Washington; Latah County, Idaho

NWS Spokane, WA issued this river flood warning at Feb 7, 2020, 4:00 PM PST for Whitman County, Washington; Latah County, Idaho. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Feb 7, 2020, 4:00 PM PST (00:00 UTC)
Expired
Feb 7, 2020, 10:00 PM PST
In force
6 hr
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Flood severity
Minor

Counties Latah County, ID, Whitman County, WA

The radar

The Spokane radar (KOTX), 116 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Paradise Creek at HWY8 Near Moscow (PACI1).

Action stage
49.66 ft
Minor stage
50.86 ft
Moderate stage
51.66 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13346765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

166 
WGUS46 KOTX 080008
FLWOTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Spokane, WA
408 PM PST Fri Feb 7 2020

...The National Weather Service in Spokane has issued a flood warning
for the following rivers and lakes in Idaho...Washington...

  Paradise Creek at Moscow affecting Latah and Whitman Counties

Renewed rises are expected on Paradise Creek this evening, 
reaching flood stage.

IDC057-WAC075-080600-
/O.NEW.KOTX.FL.W.0002.200208T0000Z-200208T0600Z/
/PACI1.1.RS.200208T0000Z.200208T0200Z.200208T0600Z.NO/
408 PM PST Fri Feb 7 2020

The National Weather Service in Spokane, WA has issued a 

* Flood Warning for 
  The Paradise Creek at Moscow.
* from this afternoon to this evening.
* At  3:45 PM Friday the stage was  9.11 feet.
* Flood stage is  9.20 feet.
* At   9.2 feet...Water will be out of the creek at the intersection 
  of Bridge Street and Hillcrest Drive and may also be flowing into 
  the intersection at this stage.
* At   8.8 feet...Water will begin backing up through the storm drains
  on Roosevelt Street. 
* At   8.4 feet...Water pooling in Mountain View Park on northeast 
  side of Moscow. 

&&

LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704 4682 11704


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Feb 7, 3:51 PM PST, 9 minutes earlier.

Area forecast discussion, Feb 7, 3:51 PM PST, 9 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
351 PM PST Fri Feb 7 2020

.SYNOPSIS...
Another storm system will arrive tonight into Saturday. This one
will bring mainly valley rain and mountain snow, but also result
in a period of breezy to windy conditions starting tonight and
weakening Saturday afternoon. After a few dry days, a weak system
on Tuesday may bring more mainly mountains precipitation,
followed by mainly dry weather for Wednesday.

&&

.DISCUSSION...
Tonight: Low pressure will move into southern British Columbia
tonight and bring a cold front through overnight. Snow levels this
evening will be fairly high for valley rain and mountain snow
above 4k ft. The northern counties bordering Canada will have snow
levels btwn 3k - 3500 ft.

We will continue to monitor rivers down across the Palouse and
Clearwater river basins. Levels have risen this afternoon given
the above freezing temperatures and snow melting off higher
elevations. We are forecasting tonight anywhere from a few
hundredths of liquid precip across the LC Valley to a quarter of
an inch for portions of the Palouse. Some of the higher elevations
across Latah and Benewah counties could see up to a half an inch
of rain. This will continue to fill the rivers, streams and creeks
through the night.

Meanwhile ahead of the front we will see an increas in
southwesterly winds. This will help to scour out the stubborn fog
that continues to plague Spokane, Coeur d'Alene and Pullman areas
this afternoon. The strongest winds will be seen east of Ritzville
across the Palouse and into the Spokane areas, as well as the
higher elevations of the east slopes of the central Cascades, the
Blue Mountains and central ID Panhandle mountains.

The cold front will cross the Cascades before midnight with it
quickly moving east towards Spokane by 2am. As what is typical
with cold fronts our chance of precip will decrease with the
frontal passage. Our snow levels will lower enough to see some
light snow, but looks to be mostly confined to the ID Panhandle
the portions of the eastern Palouse.

Will continue all advisories and Cascade warning. The best snow
accumulations will be along the crest of the Cascades with 12 to
18 inches possible towards Stevens Pass. By the time you get to
Coles Corner, they will only see about 2 inches. The Cascade
valley such as the Methow, up Lake Chelan, and from Wenatchee to
Leavenworth will see virtually no snow. Heading east into the Blue
Mountains and the Central ID Panhandle, they will see 6-10 inches
of snow, with the best accumulations expected after 5am.

Saturday through Sunday: Precipitation chances will decrease
through the day. Light snow will continue at times through the day
though for SE WA and the central and southern ID Panhandle.
Temperatures will warm into the upper 30s to low 40s Sat and Sun.
We could see some breaks in the clouds. Overnight lows both Sat
night and Sunday night will be at or below average for this time
of the year. That means 20s for most valley with some locations
across the north seeing some teens. Late Sat night through Sunday
we will see a break in the weather as the trough exits and a ridge
begins to build into the west coast. /Nisbet

Monday through Wednesday: Monday was anticipated to be a our last
dry day and escape from the endless rain and snow. However, this
may last longer than previous forecasts showed. The ridging
continues to shift and hold back the next weather system expected
on Tuesday, with a majority of it's precipitation held off to the
east and out of our area. Some models continue to show a chance of
precipitation in the Cascades and Idaho Panhandle, but that is
still uncertain. The trend has been warmer and drier each model
run, with the GFS completely void of any rain or snow, and
European wetter, but not by much. The temperatures continue to
warm, with what was thought to be a cool week is actually looking
like seasonal normals and it's even possible to be warmer.
Compared to a few days ago, models are now showing temperatures
nearly 10 degrees warmer than previously thought. Still low
confidence due to the spread between models and the rise in
forecasted temperatures each model run, but it's likely not the
cold, wet week we were earlier anticipating.

Thursday and Friday: An upper level trough drops into the region
bringing precipitation with it. Depending on the time of arrival,
the type of precipitation, whether it'll be cool enough for snow,
remains uncertain. The temperatures are going to drop, but not the
drastic cold air as models once hinted. A lot can change, so low
confidence at this point. JS

&&

.AVIATION...
00Z TAFS: The next frontal band is bringing light rain across the
KGEG-KCOE corridor to KPUW and KLWS. The persistant LIFR
conditions is improving in KPUW and KGEG. Winds will increase this
evening with the potential of LLWS in most areas above 2K ft.
Gusty southwest winds will develop late this evening and overnight
as the frontal boundary pushes through the region. Precipitation
will decrease, giving way to showery conditions especially at KCOE
and KPUW into KLWS. Will see mainly MVFR conditions across the
KGEG-KCOE corridor to KPUW and KLWS. Clearing and VFR conditions
can be expected KMWH and KEAT in the afternoon. /rfox.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        33  42  22  38  23  38 /  70  20   0   0   0   0
Coeur d'Alene  33  39  20  37  22  38 /  90  60  10   0   0   0
Pullman        33  39  24  37  24  38 /  90  70  10   0   0   0
Lewiston       39  45  32  43  29  44 /  60  50  20   0   0   0
Colville       29  42  20  38  19  39 /  70  20   0   0   0   0
Sandpoint      32  38  21  35  22  35 /  90  60  20   0   0   0
Kellogg        31  37  19  35  22  37 / 100  90  20   0   0   0
Moses Lake     34  50  26  45  27  44 /  20  10   0   0   0   0
Wenatchee      33  44  26  42  27  43 /  50  20  10   0   0   0
Omak           30  41  22  38  24  40 /  50  10   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory from 11 PM this evening to 1 PM PST
     Saturday above 3000 feet for Central Panhandle Mountains.

     Winter Weather Advisory from 2 AM to 7 PM PST Saturday above
     2000 feet for Lewis and Southern Nez Perce Counties.

WA...Winter Storm Warning until 10 AM PST Saturday for the cascade
     crest including highway 2 between coles corner and stevens
     pass for East Slopes Northern Cascades.

     Winter Weather Advisory from 11 PM this evening to 7 PM PST
     Saturday for Northeast Blue Mountains.

&&
Hazardous weather outlook, Feb 7, 5:51 AM PST, 10 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
551 AM PST Fri Feb 7 2020

IDZ001-004-WAZ042-081400-
Northern Panhandle-Central Panhandle Mountains-
East Slopes Northern Cascades-
551 AM PST Fri Feb 7 2020

This Hazardous Weather Outlook is for portions of North Idaho and
North Central Washington.

.DAY ONE...TODAY AND TONIGHT

Another winter storm is expected to arrive tonight into Saturday
producing heavy snow amounts near the Cascade crest, and moderate
accumulations in the mountains of the Idaho Panhandle.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Snow showers will bring additional accumulations to the Cascade
crest and Idaho Panhandle on Saturday.

IDZ026-027-WAZ031-032-081400-
Lewiston Area-Lewis and Southern Nez Perce Counties-
Northeast Blue Mountains-Lower Garfield and Asotin Counties-
551 AM PST Fri Feb 7 2020

This Hazardous Weather Outlook is for portions of North Central
Idaho and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

Continued rain and snow melt will lead to sharp rises on rivers
and small streams today. Rock slides are also possible in steep
terrain. Windy conditions will develop late tonight with moderate
snow and blowing snow expected in the Blue Mountains. Winds may
gust up to 50 MPH around Alpowa Summit.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Snow and blowing snow will continue in the Blue Mountains on
Saturday with gusty winds expected across the region.

IDZ002-003-WAZ033>038-041-043-044-081400-
Coeur d'Alene Area-Idaho Palouse-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
Okanogan Valley-Waterville Plateau-
551 AM PST Fri Feb 7 2020

This Hazardous Weather Outlook is for portions of North Idaho...
Central Washington...East Central Washington...North Central
Washington...Northeast Washington and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

No hazardous weather is expected at this time.

In the hours before

Local storm report, Feb 7, 10:24 AM PST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1024 AM PST FRI FEB 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 AM     SNOW             MALO                    48.82N 118.59W
02/07/2020  E2.0 INCH        FERRY              WA   PUBLIC

            THREE DAY TOTAL 10.5 IN. VIA SOCIAL MEDIA.

0916 AM     SNOW             3 NNE LOON LAKE         48.10N 117.59W
02/07/2020  E2.0 INCH        STEVENS            WA   TRAINED SPOTTER

0822 AM     SNOW             9 W SPRINGDALE          48.04N 117.93W
02/07/2020  M2.0 INCH        STEVENS            WA   TRAINED SPOTTER

0819 AM     SNOW             LAURIER                 48.99N 118.23W
02/07/2020  M4.0 INCH        FERRY              WA   TRAINED SPOTTER

0942 PM     HEAVY SNOW       TONASKET                48.70N 119.44W
02/06/2020  E4.0 INCH        OKANOGAN           WA   PUBLIC

            HEAVY WET SNOW SINCE 5PM.

&&
Local storm report, Feb 7, 10:59 AM PST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1059 AM PST FRI FEB 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     SNOW             1 NNW OROVILLE          48.96N 119.44W
02/07/2020  M5.0 INCH        OKANOGAN           WA   COCORAHS

            COCORAHS STATION WA-OK-5 1.2 NNW OROVILLE.

0700 AM     SNOW             2 SW ELLISFORDE         48.77N 119.43W
02/07/2020  M4.0 INCH        OKANOGAN           WA   COCORAHS

            COCORAHS STATION WA-OK-27 TONASKET 4.3 N.

0800 AM     SNOW             9 W LUCERNE             48.20N 120.77W
02/07/2020  M3.9 INCH        CHELAN             WA   CO-OP OBSERVER

            CO-OP OBSERVER STATION HLDW1 8.6 W LUCERNE.

0800 AM     SNOW             6 E ELLISFORDE          48.80N 119.26W
02/07/2020  M3.8 INCH        OKANOGAN           WA   CO-OP OBSERVER

            CO-OP OBSERVER STATION TKTW1 TONASKET 11 NE.

0700 AM     SNOW             5 SW NORTHPORT          48.87N 117.87W
02/07/2020  M3.3 INCH        STEVENS            WA   CO-OP OBSERVER

            CO-OP OBSERVER STATION NHPW1 5.0 SW
            NORTHPORT.

0700 AM     SNOW             11 S WAUCONDA           48.56N 119.03W
02/07/2020  M2.7 INCH        OKANOGAN           WA   COCORAHS

            COCORAHS STATION WA-OK-25 21.1 ESE TONASKET.

0800 AM     SNOW             4 SW MALO               48.76N 118.66W
02/07/2020  M2.5 INCH        FERRY              WA   COCORAHS

            COCORAHS STATION WA-FY-5 8.4 NNE REPUBLIC.

0700 AM     SNOW             7 WSW MALO              48.76N 118.74W
02/07/2020  M2.5 INCH        FERRY              WA   COCORAHS

            COCORAHS STATION WA-FY-10 7.6 N REPUBLIC.

0600 AM     SNOW             3 WSW CLAYTON           47.98N 117.61W
02/07/2020  M2.5 INCH        STEVENS            WA   COCORAHS

            COCORAHS STATION WA-ST-1 2.6 SW CLAYTON.

0454 AM     SNOW             2 N MOSCOW              46.75N 117.00W
02/07/2020  M2.5 INCH        LATAH              ID   COCORAHS

            COCORAHS STATION ID-LT-1 1.7 N MOSCOW.

0650 AM     SNOW             2 NNW EVANS             48.74N 118.05W
02/07/2020  M2.2 INCH        STEVENS            WA   COCORAHS

            COCORAHS STATION WA-ST-11 2 NNW EVANS.

0700 AM     SNOW             NEWPORT                 48.19N 117.06W
02/07/2020  M2.0 INCH        PEND OREILLE       WA   COCORAHS

            COCORAHS STATION WA-PO-11 NEWPORT 0.4 NNW.

0700 AM     SNOW             4 N REPUBLIC            48.71N 118.72W
02/07/2020  M1.8 INCH        FERRY              WA   COCORAHS

            COCORAHS STATION WA-FY-1 4.2 N REPUBLIC.

0700 AM     SNOW             4 W BOYDS               48.72N 118.20W
02/07/2020  M1.7 INCH        FERRY              WA   COCORAHS

            COCORAHS STATION WA-FY-8 10.2 NW KETTLE
            FALLS.

0828 AM     SNOW             NEWPORT                 48.18N 117.05W
02/07/2020  M1.5 INCH        PEND OREILLE       WA   PUBLIC

            VIA SOCIAL MEDIA.

0705 AM     SNOW             METALINE FALLS          48.86N 117.37W
02/07/2020  M1.5 INCH        PEND OREILLE       WA   COCORAHS

            COCORAHS STATION WA-PO-10 0.4 SSW METALINE
            FALLS.

0700 AM     SNOW             9 N METALINE FALLS      48.99N 117.35W
02/07/2020  M1.5 INCH        PEND OREILLE       WA   CO-OP OBSERVER

            CO-OP OBSERVER STATION BDDW1 9.1 N METALINE
            FALLS.

0700 AM     SNOW             8 NW ANATONE            46.20N 117.25W
02/07/2020  M1.5 INCH        ASOTIN             WA   CO-OP OBSERVER

            CO-OP OBSERVER STATION ASNW1 7.6 NW ANATONE.

0700 AM     SNOW             6 ESE MAZAMA            48.56N 120.26W
02/07/2020  M1.5 INCH        OKANOGAN           WA   COCORAHS

            COCORAHS STATION WA-OK-16 6.8 NNW WINTHROP.

0600 AM     SNOW             3 S DIAMOND LAKE        48.08N 117.19W
02/07/2020  M1.5 INCH        PEND OREILLE       WA   COCORAHS

            COCORAHS STATION WA-PO-1 5.6 NE ELK.

&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 10:09 PM PSTRiver Flood WarningOTXWhitman8 hr
Feb 7, 4:54 PM PSTAreal Flood WarningOTXNez Perce17 hr
Feb 8, 1:43 PM PSTAreal Flood AdvisoryOTXLewis22 hr

Nearby

River Flood Warnings in Washington, 2020River Flood Warnings in Idaho, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.